Infection

, Volume 36, Issue 3, pp 285–287

Cryoglobulinemia-Related Vasculitis During Effective Anti-HCV Treatment with PEG-Interferon alfa-2b

  • T. De Blasi
  • D. Aguilar Marucco
  • G. Cariti
  • A. Maiello
  • F. G. De Rosa
  • G. Di Perri
Case Report

DOI: 10.1007/s15010-007-6299-1

Cite this article as:
De Blasi, T., Aguilar Marucco, D., Cariti, G. et al. Infection (2008) 36: 285. doi:10.1007/s15010-007-6299-1

Abstract

HCV infection may be related to many extrahepatic manifestations including mixed cryoglobulinemia (MC). Clinical manifestations commonly associated to MC include arthralgia, purpura, vasculitis, peripheral neuropathy and renal function abnormalities. Treatment with interferon often leads to remission, especially in virological responders, or to disappearance of MC-related clinical manifestations. We report on a patient with chronic hepatitis C, deficit of G6P-DH, type II MC, who developed a cryoglobulinemic vasculitis with purpura, renal impairment and arterial hypertension, during treatment with PEG-interferon a-2b plus amantadine. The occurrence of purpuric lesions and MC-related nephropathy with increased cryocrit despite negative viremia, in a patient previously asymptomatic, during interferon treatment, is unusual.

Copyright information

© Urban & Vogel München 2007

Authors and Affiliations

  • T. De Blasi
    • 1
  • D. Aguilar Marucco
    • 1
  • G. Cariti
    • 1
  • A. Maiello
    • 1
  • F. G. De Rosa
    • 1
  • G. Di Perri
    • 1
  1. 1.Dept. of Infectious DiseasesUniversity of Turin, Amedeo di Savoia HospitalTurinItaly